MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to the olympus medical systems corp.(omsc) for evaluation.Omsc reviewed the manufacture history (dhr) of the device and confirmed no irregularity.The exact cause of the reported phenomenon could not be conclusively determined.However, there was the possibility that the reported phenomenon was attributed to the accidental failure of the internal component of the subject device.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from the user that during preparation for use of the subject device, the failure of insufflation co2 occurred intermittently.Olympus (b)(4) checked the subject device and found that the reported phenomenon could not duplicated and the foreign matter had entered the gas tube due to the damage of the internal component.There was no report of patient injury associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is to inform that upon further review, per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.Initially, we determined that the event was mdr reportable due to a backflow of liquid from the water container into the unit co2 regulator (ucr), in which case we determined that it was a potential adverse event because of the risk for infection.Upon further investigation, it was found that liquid does not flow back into the ucr from the water container unless multiple situations occur simultaneously.There are no reports of situations occurring for this complaint.In addition, a component analysis was performed on the water droplet traces in the tube of the ucr at a similar complaint.The results of this component analysis detected silica and others that appeared to be derived from tap water, but no component that appeared to be body fluids were detected.

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key10683063
Report Number8010047-2020-07726
Device Sequence Number571816
Product Code HIF
UDI-Device Identifier04953170239748
UDI-Public04953170239748
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown